Zydelig Reaction

Hi Everyone-

My name is Minkido and I was diagnosed with NHL in 2008. I had Retuxan and was symptom-free until 2014. The last two years have been rough. I was on a Zydelig regimen but last year had a nasty case of pneumonia and I am currently in the hospital because after two years my body has decided to rebel against the treatment with full blown constant (4 times/hour) diarrhea. The doctors are trying all sorts of drips and steroids, but so far no change. Has anyone else had this problem ?

10 Replies

  • Gilead has had quite a lot of problems with Idelalasib (Zydelig) with seious side effects and has to be very close monitring of anyone on it. I have been on it this year as a last resort treatment on campassionate grounds but came off it a couple of months ago as no sign of effectiveness. My NHl has now transformed to aggressive b cell so have had radiotherapy to lower bowel and kidney to deal with the kind of diarrhea problesms you mention (which are due to my disease, not treatment). The RT was 10 days and difficult to deal with but I am at last beginning to eat better and have actual stools but cannot eat healthy food - veg, fruit, roughage - as back to diarrhea again. I'm trying to eat small amounts more frequently and also have Complan every other day or so to put in some vits and nutrients and try and keep weight up. Hope to actually speak to a dietician this week! I'm being considered for clinical trials at Southampton as may next step.

    Hope this is of some help.

  • I didn't realize diarrhea was a symptom associated with NH Lymphoma??

  • It's always been a sign of my disease being on the move again. But given how much soft tissue pressing on lower bowel this time on CT scan, not surprised the problems I'm having.

  • Thanks. I'm visiting family on the West coast and having difficulty eating healthy in their home. I definitely have noticed bowel changes but had relayed it to my diet.

  • My wife had was on Zydelig/rituximab for 14 months before progressing. She had no side effects.

  • I was diagnosed with follicular B cell NHL in 2005 and started my 4th treatment for relapsed NHL in January 2016. After 4 cycles of RCHOP I was admitted to the hospital for pneumonia caused by chemo toxicity. I also had diarrhea and the suspect was the antibiotics I was on because it eventually went away when I finished the antibiotics.

  • Thanks for your responses. After doing some extensive research last night I have found that this sudden rejection of Zydelig is not unusual. The healing will be very slow amd I will be in hospital for quite a while regaining bowel health.

  • Hi Minkido, glad you are a part of our NHL and I hope that you start to feel better soon! Sending positive thoughts your way :)

  • I had Diarrhea for 12 weeks and also Pneumonia for 3 weeks. but I got over both. x

  • I cannot believe how sick this made me.